Hail, Ochiltree
- When
- June 27, 7:12 PM CST
- Where
- Ochiltree County, 21.07 mi SSE of Perryton Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.120, -100.600
Severe thunderstorms produced large hail across the northeast Texas Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail across the northeast Texas Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 27, 5:36 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT FRI JUN 27 2008 .AVIATION... ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE PANHANDLES WILL HAVE SOME CHANCE TO IMPACT THE TAF SITES THROUGH 04Z OR SO. KEPT MENTION OF THUNDER IN TEMPO GROUPS AT KAMA AND KGUY...BUT DO NOT ANTICIPATE STORMS REACHING KDHT THIS EVENING. COLD FRONT APPROACHING THE PANHANDLES IS CURRENTLY MOVING THROUGH WESTERN KANSAS. ANTICIPATE THE FRONT REACHING KGUY AND KDHT BY 06Z...AND SHOULD THEN REACH KAMA BY 09Z. NORTHERLY WINDS ALONG THE FRONT COMBINED WITH SOME FORCING MAY TRIGGER A FEW THUNDERSTORMS...BUT HELD OFF ON MENTIONING PRECIP IN TAFS FOR NOW AS STORMS MAY BE ISOLATED. FRONT MAY BRING LOWER CLOUDS...BUT DO NOT ANTICIPATE CIGS DEVELOPING. MID TO HIGH CLOUDS WILL THEN BE IN PLACE THROUGH THE REST OF THE TAF PERIOD...WITH SOME CU POSSIBLE DURING THE AFTERNOON HOURS. JJB && .PREV DISCUSSION... /ISSUED 339 PM CDT FRI JUN 27 2008/ DISCUSSION... TRICKY FORECAST IN STORE FOR THIS AFTERNOON AS SURFACE TROF HAS BECOME ESTABLISHED ACROSS THE AREA AND MADE A MESS OUT OF THE WIND AND MOISTURE FIELDS. BEST MOISTURE LIES OFF THE EDGE OF THE CAPROCK AND TO THE EAST OF THE TROF AXIS WHILE MUCH DRIER AIR IS TO THE WEST OF THE TROF. HOWEVER...INCOMING SHORTWAVE OVER SOUTHEASTERN NEW MEXICO WILL LIKELY INITIATE CONVECTION WEST OF THE TROF AXIS WHICH WILL ONCE AGAIN FAVOR ISOLATED STORMS WITH STRONG WINDS EARLY ON...WITH THE POSSIBILITY OF A BIT STRONGER AND MORE ORGANIZED SEVERE WEATHER ONCE THE STORMS CROSS INTO THE DEEPER MOISTURE TO THE EAST OF THE TROF AXIS. BEST CHANCES FOR SEVERE WILL PROBABLY LIE ALONG AND SOUTH OF A HEREFORD...DUMAS...PERRYTON LINE. STORMS SHOULD START TO WANE AFTER THE LOSS OF DAYTIME HEATING. NEXT STORY WILL BE THE COLD FRONT THAT WILL PUSH ACROSS THE REGION SATURDAY MORNING THROUGH AFTERNOON. THIS FRONT WILL SWING WINDS BEHIND THE BOUNDARY TO THE EAST NORTHEAST WHILE BRINGING IN SOMEWHAT DEEPER MOISTURE LEVELS. WITH NORTHWESTERLY FLOW ALOFT AND EAST NORTHEASTERLY SURFACE FLOW IN THE MOUNTAINS...THIS PRETTY MUCH LOOKS LIKE A GOOD NORTHWEST FLOW SETUP AND HAVE INCREASED POPS STARTING SATURDAY AFTERNOON THROUGH NIGHT. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE AS THE SHEAR PROFILE IS A BIT ENHANCED BEHIND THE FRONT. A FEW SHOWERS AND STORMS COULD LINGER INTO THE MORNING HOURS ON SUNDAY AS WELL...MAINLY ACROSS THE SOUTHWESTERN ZONES WHICH WILL BE CLOSER TO THE STALLED FRONTAL BOUNDARY. SUNDAY NIGHT THROUGH MONDAY NIGHT SHOULD HAVE NORTHERLY FLOW ALOFT WHICH WILL PREVENT CONVECTION FROM PUSHING EAST INTO THE PANHANDLES...BUT WILL HELP TO KEEP MAX TEMPS IN THE MID 80S ACROSS THE REGION BOTH DAYS. STILL APPEARS THAT SOME FORM OF NORTHWEST FLOW WILL REMAIN IN PLACE ACROSS THE PANHANDLES FROM LATE MONDAY THROUGH THE END OF THE FORECAST. ONCE AGAIN...THIS MEANS ISOLATED THUNDERSTORMS IN THE AFTERNOONS WITH TEMPERATURES AT OR A TAD UNDER NORMAL. CANNOT PICK OUT ANY ONE DAY THAT MORE FAVORS PRECIPITATION...BUT IT APPEARS THE GFS IS TRYING TO BRING ANOTHER FRONT INTO THE REGION FOR THE END OF THE FORECAST. LEFT THINGS CLOSE TO GUIDANCE FOR NOW BUT WILL NEED TO KEEP AN EYE ON THIS TO SEE IF THERE IS ANY CONTINUITY THE NEXT COUPLE OF DAYS. JORDAN FIRE WEATHER... CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE...LIMITING FIRE WEATHER CONCERNS MAINLY TO THE POSSIBILITY OF SOME LIGHTNING STARTED FIRES IN AND AROUND THUNDERSTORMS. JORDAN && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 27 2008 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AND CONTINUE THROUGH THE EVENING HOURS. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SUNDAY NIGHT... RESULTING IN THE POSSIBILITY OF THUNDERSTORMS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES EACH DAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH SUNDAY NIGHT. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT FRI JUN 27 2008 TXZ016-280000- DEAF SMITH TX- 614 PM CDT FRI JUN 27 2008 ...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH COUNTY... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF HEREFORD MOVING NORTHEAST AT 10 MPH. PEOPLE IN SOUTHEASTERN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.75 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER 00765
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT FRI JUN 27 2008 TXZ004-005-009-010-280045- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 651 PM CDT FRI JUN 27 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB...SOUTHEASTERN OCHILTREE AND NORTHEASTERN ROBERTS COUNTIES... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN ROBERTS COUNTY MOVING NORTHEAST AT 10 MPH. HAIL UP TO DIME SIZE...STRONG WINDS NEAR 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB... SOUTHEASTERN OCHILTREE AND NORTHEASTERN ROBERTS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL KNOWLES 36.87N 100.19W
06/27/2008 E0.88 INCH BEAVER OK TRAINED SPOTTER
HAIL WAS COVERING THE GROUND...WITH SIZES RANGING FROM
ONE QUARTER OF AN INCH UP TO NICKEL SIZE.
&&
EVENT NUMBER 00766
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 746 PM CDT FRI JUN 27 2008 TXZ004-005-009-010-280115- HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX- 746 PM CDT FRI JUN 27 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB...SOUTHEASTERN OCHILTREE AND NORTHEASTERN ROBERTS COUNTIES... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF WOLF CREEK PARK MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB... SOUTHEASTERN OCHILTREE AND NORTHEASTERN ROBERTS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JJB
The Amarillo radar (KAMA), 141 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116345, 116347.